MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL STEM 12/14 NECK TAPER STANDARD OFFSET; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL STEM 12/14 NECK TAPER STANDARD OFFSET; PROSTHESIS, HIP
Catalog Number 00811400100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374); Muscle/Tendon Damage (4532); Unequal Limb Length (4534)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-01974, 0001822565-2023-01975.G2: australia.D10: cat #: 802203202 / femoral head 12/14 taper 32 mm diameter +0 mm neck length / lot #: 3120473; cat#: 00800565432 / acetabular cup for cemented use only id 32 mm 10 degree inclined face od cup with spacers 57 mm / lot #: 64801070.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a hip revision approximately two months¿ post implantation due to a dislocation.A small avulsion of the posterior greater trochanter noted at start, as well as ruptured fascial repair.Attempts were made at closed reduction but were unsuccessful.It was then decided to complete an open reduction.The head was exchanged without any known complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Component code: mechanical (g04) - stem.The reported event was confirmed by review of medical records.A healthcare professional reviewed the records and identified that the patient was reportedly sitting in bed when they went to turn, felt a pop in the hip, and had dislocated posteriorly with rotation found.Patient underwent an open reduction and head exchange.A small avulsion of the posterior greater trochanter was noted at the beginning of the procedure, as well as a ruptured fascial repair.No complications were noted post-op.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information.

Brand Name
FEMORAL STEM 12/14 NECK TAPER STANDARD OFFSET
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17558859
Report Number0002648920-2023-00192
Device Sequence Number20053572
Product Code JDI
UDI-Device Identifier00889024145757
UDI-Public(01)00889024145757(17)321008(10)65577332
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00811400100
Device Lot Number65577332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight87 KG